NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Monday, September 26, 2016
I`m 19 and have been in the hospital for 5 days because of diarrhea. I was given these medicines; Gentamicin 80mg, Dompericlone 10mg. In the last day at the hospital, my urine became red and urination became very painful.
Then I met a physician. He asked for a urine culture and a blood report. Urine culture report is yet to be given by the laboratory. But following has appeared on the blood report.
Serum Creatinine 1.1 mg/dl Flag: 0.70 Ref.Range 1.40
Also the physician gave me Levofloxacin. Still, urination is very painfull and urine is red coloured. Thick dark colour pus or other semi liquid matter is also present in urine.
I would like to know what could be the reason for this and any further help. Thanks in advance. Please bear with me for my English.
The painful and red urine most likely is from a urinary tract infection. The urine culture that is pending will help to answer the question and an antibiotic is appropriate treatment for an infection. There are other less common causes for blood in the urine. Your physician can discuss the particulars with you if the culture comes back negative for infection and the symptoms do not clear with the antibiotics.
Donald R Bodner, MD
Professor of Urology
School of Medicine
Case Western Reserve University